I have peripheral neuropathy in my toes and on the soles of both feet, advised by this forum that it is the stavudine in my meds. Currently I am on GPO VIR , single tablet so cannot just drop stavudine. I have improved over last 9 months, and this is my only side affect.
Can this cause permanent nerve damage to my feet, are their any suggestions for relief.
And thanks everyone for this forum and web site.
Neuropathy in the feet/toes in the setting of stavudine treatment is usually reversible if the stavudine is stopped before it gets too severe (there are other causes of neuropathy so a good history and physical examination is recommended). Do you have a AZT containing generic drug available (AZT generally has much less of a risk for neuropathy)- if so then switching off the D4T is often helpful. There is no proven treatment effective for blunting or reversing drug related neuropathy so the best option is often to switch to an alternative drug. KH